Maine, 2009Damaging Winds in Maine, July 27, 2009
July 27, 2009 · NWS GYX · 7 events in 2 counties and zones
Scattered thunderstorms developed in the vicinity of a pre-frontal trough on the afternoon and evening of July 27th. Although some small hail was reported with these storms most of the damage was due to strong winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed in the vicinity of a pre-frontal trough on the afternoon and evening of July 27th. Although some small hail was reported with these storms most of the damage was due to strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 27, 2:29 PM EST, 10 minutes earlier.
Area forecast discussion, Jul 27, 2:29 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
329 PM EDT MON JUL 27 2009
.SYNOPSIS...
A WEAK COLD FRONT WILL WASHOUT AS IT EXITS THE COAST OVERNIGHT AND
EARLY TUESDAY. HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL BRING
WARM AND HUMID CONDITIONS TO THE REGION THROUGH THE END OF THE
WEEK. A COLD FRONT WILL CROSS THE AREA WEDNESDAY NIGHT. A STRONGER
COLD FRONT WILL CROSS THE REGION FRIDAY AFTERNOON AND EVENING.
HIGH PRESSURE WILL BUILD OVER NORTHERN NEW ENGLAND NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
A COLD FRONT WAS SITUATED OVER WESTERN NEW ENGLAND AT 18Z AND
MOVING SLOWLY EASTWARD. TEMPERATURES HAD WARMED INTO THE UPPER 70S
AND 80S IN THE MOIST SOUTHERLY FLOW AHEAD OF THE SURFACE FRONT
WITH SURFACE DEWPOINTS IN THE 60S AND LOWER 70S. CONVECTION
CONTINUES TO FIRE IN ADVANCE OF THE SURFACE FRONT WITH SCATTERED
STRONG STORMS EXPECTED IN THE EARLY EVENING HOURS AND ISOLATED
SEVERE WITH STRONG WINDS AND HAIL.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM TUESDAY/...
THE COLD FRONT WILL GRADUALLY DISSIPATE AS IT SLIDES EASTWARD AND
EXITS THE COAST OVERNIGHT. ANY LINGERING CONVECTION SHOULD END BY
MIDNIGHT WITH LOSS OF DAYTIME HEATING AND AS UPPER SUPPORT EXITS
TO OUR NORTH AND EAST. EXPECT AREAS OF FOG TO DEVELOP OVERNIGHT AS
LOW LEVELS REMAIN MOIST AND WINDS GO LIGHT. ON TUESDAY...WEAK
RIDGING SHOULD RESULT IN A WARM SUMMERY DAY WITH HIGHS IN THE 80S.
DEWPOINTS WILL BE A FEW DEGREES LOWER THEN TODAY...BUT STILL A
HUMID DAY GIVEN PAST FEW WEEKS. A FEW BUILDS UPS ARE LIKELY OVER
THE INTERIOR LATE TUESDAY...BUT AT THIS POINT EXPECT ANY SHOWERS
TO REMAIN TO THE WEST OF THE FORECAST AREA.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MORE OR LESS THE SAME PATTERN THROUGH THE END OF THE WEEK WITH
A CLOSED MID LEVEL SYSTEM OVER QUEBEC AND ONTARIO AND THE MID
ATLANTIC RIDGE REMAINING IN PLACE.
THE MID ATLANTIC HIGH WILL REASSERT ITSELF FOR TUESDAY NIGHT. THE
LOW LEVEL SOUTHERLY FLOW WILL CONTINUE TO DRAW HIGHER DEW POINTS
NORTH. THIS SHOULD RESULT IN A LOWERING INVERSION...WITH AREAS OF
FOG DEVELOPING IN THE COASTAL PLAIN. BASED ON EXPECTED DEW
POINTS...A BLEND OF MOS NUMBERS WAS USED FOR LOW.
A WEAK SHORT WAVE EJECTED FROM THE CLOSED LOW OVER NORTHERN ONTARIO
WILL CROSS THE FORECAST AREA WEDNESDAY EVENING. AFTER THE MORNING
STRATUS LIFTS (WHICH COULD TAKE MOST OF THE MORNING FOR THE
COASTAL PLAIN...WHICH IS NOT UNUSUAL GIVE THE SYNOPTIC SITUATION)...
THE AIRMASS SHOULD BECOME CONDITIONALLY UNSTABLE. WHILE IT APPEARS
AS THOUGH THERE WILL BE A WEAK SURFACE REFLECTION FOR FOCUS...NOT
SURE THERE WILL BE ENOUGH COVERAGE FOR MOST THAN SCATTERED SHOWERS
AND THUNDERSTORMS.
850 MB TEMPERATURES NEAR 16 CELSIUS SHOULD YIELD HIGHS AROUND 90
AWAY FROM THE COASTAL PLAIN (WHERE THE STRATUS AND FOG WILL HAVE
THE LEAST IMPACT). THIS IS CLOSER TO THE WARMER GFS MOS FOR HIGHS
AND IS ACCEPTED.
MODELS ARE SHOWING THAT CONVECTION SHOULD BLOSSOM AHEAD OF THE
FRONT WEDNESDAY NIGHT. SOME INDICATION OF AN MCV WITH THIS SYSTEM...
BUT MODELS ARE HANDLING THE POSITION OF THE HEAVY RAIN DIFFERENTLY.
HAVE INDICATED SHOWERS AND POSSIBLE THUNDERSTORMS...BUT DID NOT
HIT THE HEAVY RAIN HARD YET.
WOULD EXPECT THE COASTAL PLAIN STRATUS AND FOG TO RETURN
WEDNESDAY NIGHT...AND BURN OFF SLOWLY THURSDAY MORNING. WHILE THE
AIRMASS WILL BE MARGINALLY UNSTABLE THURSDAY AFTERNOON...THERE
DOES NOT APPEAR TO BE A FOCUS FOR ANYTHING OTHER THAN WIDELY
SCATTERED CONVECTION.
THE NEXT SHORT WAVE IN THE MID LEVEL SHOULD CROSS THE REGION
FRIDAY AFTERNOON AND EVENING. THIS WILL PUSH A COLD FRONT THROUGH
THE AREA DURING THE SAME TIME. BULK SHEAR SHOULD BE IMPRESSIVE...AND
PRECIPITABLE WATER VALUES SHOULD BE WELL ABOVE NORMAL FOR LATE
JULY. HOWEVER...MID LEVEL LAPSE RATES MAY BE MARGINAL AT BEST...
INSTABILITY MAY END UP BEING THE LIMITING FACTOR. POTENTIAL FOR
DEEP CONVECTION THIS DAY...BUT PLENTY OF TIME TO LOOK THIS OVER.
AFTER THE FRONT PUSHES OFFSHORE IN THE EVENING...THE MID ATLANTIC
RIDGE SHOULD ONCE AGAIN REASSERT ITSELF.AT THIS POINT...THE
WEEKEND LOOKS DRY. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS
MAY BE NEXT MONDAY.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 23Z TUESDAY/...
BRIEF IFR POSSIBLE THIS EVENING IN STRONG THUNDERSTORMS WILL HAIL
POSSIBLE. CONVECTION ENDS AFTER 03Z WITH AREAS OF MVFR IN FOG AND LOW
CLOUDS. VFR EXPECTED DURING THE DAY TUESDAY.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
WE WILL BE IN A PATTERN WHERE STRATUS AND FOG WILL AFFECT KPSM...
KPWM AND KAUG DURING THE NIGHTTIME HOURS...AND SLOWLY BURN OFF IN
THE MORNING. THIS WILL OCCUR TUESDAY NIGHT AND WEDNESDAY...WITH
THESE TERMINALS REACHING MVFR/VFR BETWEEN 1400 AND 1700 UTC.
CONVECTION WEDNESDAY AFTERNOON AND EVENING COULD RESULT IN LOCAL
MVFR CONDITIONS...BUT THIS SHOULD BE SCATTERED ENOUGH NOT TO HIT
HARD JUST YET. THE STRATUS AND FOG SHOULD BRING IFR/LIFR CONDITIONS
AGAIN WEDNESDAY NIGHT AND THURSDAY NIGHT. FRIDAY COULD FEATURE
MORE IN THE WAY OF CONVECTION AND MVFR CONDITIONS....ASSOCIATED
WITH A COLD FRONT. AS THE COLD FRONT MOVES OFFSHORE FRIDAY EVENING...
GENERALLY VFR CONDITIONS ARE EXPECTED THEREAFTER.
&&
.MARINE...
SHORT TERM /THROUGH TUESDAY/...A FEW GUSTS TO 20 KT IN SOUTHERLY
FLOW TONIGHT. OTHERWISE WINDS AND SEAS EXPECTED TO REMAIN BELOW
SMALL CRAFT. SOME LINGERING VSBY RESTRICTIONS TONIGHT AND TUESDAY
IN FOG AND HAZE.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LONG TERM...FOR THE MOST PART...WINDS AND SEAS ARE EXPECTED TO REMAIN
BELOW SMALL CRAFT LEVELS TUESDAY NIGHT INTO THURSDAY EVENING. LOCAL
SEA BREEZE CIRCULATIONS COULD RESULT IN WIND GUSTS BETWEEN 20 AND
25 KNOTS AT THE C MAN STATIONS IN THE LATE AFTERNOON AND EVENING
HOURS.
SOUTHWEST WINDS AND SEAS MAY APPROACH SMALL CRAFT LEVELS FRIDAY
AFTERNOON AND EVENING AHEAD OF A COLD FRONT. WINDS AND SEAS SHOULD
DROP BACK BELOW SMALL CRAFT LEVELS LATE FRIDAY NIGHT AND SATURDAY.
&&
Hazardous weather outlook, Jul 27, 1:49 PM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
249 PM EDT MON JUL 27 2009
MEZ018>028-NHZ001>010-013-014-281900-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
249 PM EDT MON JUL 27 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW THUNDERSTORMS MAY PRODUCE STRONG WINDS...HAIL AND LOCALLY HEAVY
RAIN THIS AFTERNOON AND THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ007>009-012>014-281900-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
249 PM EDT MON JUL 27 2009
...SEVERE THUNDERSTORM WATCH 628 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ150>154-281900-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
249 PM EDT MON JUL 27 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW THUNDERSTORMS MAY PRODUCE STRONG WINDS...HAIL AND LOCALLY HEAVY
RAIN THIS AFTERNOON AND THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 27, 1:54 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
254 PM EDT MON JUL 27 2009
NHZ008-271945-
MERRIMACK-
254 PM EDT MON JUL 27 2009
...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY THROUGH 345 PM
EDT...
AT 254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BRADFORD...OR ABOUT 9 MILES
NORTHWEST OF HENNIKER...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SUTTON...BRADFORD...
WINSLOW STATE PARK...ROLLINS STATE PARK...WARNER...SALISBURY...
WEBSTER...AND WEST FRANKLIN THROUGH 345 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
13
Local storm report, Jul 27, 2:06 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
306 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 1 SE ACWORTH 43.21N 72.28W
07/27/2009 SULLIVAN NH PUBLIC
PUBLIC REPORTS A TREE DOWN ON BALL ROAD IN SOUTH ACWORTH.
ESTIMATED SIZE OF TREE AT 12 INCHES IN DIAMETER.
&&
DAGSpecial weather statement, Jul 27, 2:09 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
309 PM EDT MON JUL 27 2009
NHZ008-009-272015-
BELKNAP-MERRIMACK-
309 PM EDT MON JUL 27 2009
...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY AND MERRIMACK
COUNTY THROUGH 415 PM EDT...
AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF WEBSTER...OR
ABOUT 10 MILES NORTH OF HENNIKER...MOVING NORTHEAST AT 30 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
WINSLOW STATE PARK...WADLEIGH STATE PARK...ROLLINS STATE PARK...MOUNT
SUNAPEE STATE PARK...WARNER...SUTTON...NEWBURY...BRADFORD...ANDOVER
AND WEBSTER THROUGH 415 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
Special weather statement, Jul 27, 2:10 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
310 PM EDT MON JUL 27 2009
NHZ003>006-009-272000-
BELKNAP-NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN CARROLL-SOUTHERN
GRAFTON-
310 PM EDT MON JUL 27 2009
...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...GRAFTON COUNTY
AND CARROLL COUNTY THROUGH 400 PM EDT...
AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF
WATERVILLE VALLEY...OR ABOUT 10 MILES NORTHEAST OF PLYMOUTH...MOVING
NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
AREAS IN AND AROUND WOODSTOCK...THORNTON...HOLDERNESS...CENTER
HARBOR...WATERVILLE VALLEY...SANDWICH...MOULTONBOROUGH...NORTH
SANDWICH...LIVERMORE AND WHITE LAKE STATE PARK THROUGH 400 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
Special weather statement, Jul 27, 2:11 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
311 PM EDT MON JUL 27 2009
NHZ007-272015-
SULLIVAN-
311 PM EDT MON JUL 27 2009
...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY THROUGH 415 PM
EDT...
AT 312 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF WASHINGTON...OR
ABOUT 12 MILES EAST OF BELLOWS FALLS...MOVING NORTHEAST AT 25 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND EAST
LEMPSTER...WASHINGTON AND PILLSBURY STATE PARK THROUGH 415 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
Special weather statement, Jul 27, 2:32 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
332 PM EDT MON JUL 27 2009
NHZ006-008>010-272015-
BELKNAP-MERRIMACK-SOUTHERN CARROLL-STRAFFORD-
332 PM EDT MON JUL 27 2009
...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...MERRIMACK COUNTY AND CARROLL COUNTY THROUGH 415 PM EDT...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF CANTERBURY...OR ABOUT 7
MILES NORTH OF CONCORD...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PENACOOK...CANTERBURY...
BOSCAWEN...LOUDON...CHICHESTER...GILMANTON...PITTSFIELD...CENTER
BARNSTEAD...BARNSTEAD AND ALTON BAY THROUGH 415 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
Thunderstorm Wind, Oxford
- When
- July 27, 2:39 PM EST to 2:42 PM EST
- Where
- Oxford County, 0.85 mi SW of Norway Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.210, -70.580
A severe thunderstorm downed trees on a house on Harrison Road near Lake Norway.
Thunderstorm Wind, Oxford
- When
- July 27, 2:45 PM EST to 2:48 PM EST
- Where
- Oxford County, 0.99 mi E of Norway Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.230, -70.600
A severe thunderstorm downed trees on Morrill Road near Norway Lake.
Thunderstorm Wind, Oxford
- When
- July 27, 2:45 PM EST to 2:48 PM EST
- Where
- Oxford County, 1.21 mi SW of Norway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 44.210, -70.550
A severe thunderstorm downed trees on homes and vehicles in Norway.
Thunderstorm Wind, Oxford
- When
- July 27, 2:47 PM EST to 2:50 PM EST
- Where
- Oxford County, 0.99 mi W of Norway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.220, -70.550
A severe thunderstorm downed trees on Pleasant Street in Norway.
Thunderstorm Wind, Oxford
- When
- July 27, 2:49 PM EST to 2:53 PM EST
- Where
- Oxford County, 0.69 mi N of Buckfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.290, -70.370
A severe thunderstorm downed trees and wires near Buckfield.
Thunderstorm Wind, Oxford
- When
- July 27, 3:15 PM EST to 3:18 PM EST
- Where
- Oxford County, 0.85 mi NE of East Buckfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.310, -70.310
A severe thunderstorm downed trees and wires on Bear Pond Road in East Buckfield.
Thunderstorm Wind, Androscoggin
- When
- July 27, 4:10 PM EST to 4:14 PM EST
- Where
- Androscoggin County, Rumford Jct
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.070, -70.250
A severe thunderstorm downed trees on Black Cat Road near Auburn.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Washington, July 27 to 30, 20092 deaths · 5 events
- Lightning Strike in North Carolina, July 27, 20091 death · 1 event
- Tornado and Hail in Wisconsin, July 27, 2009$446,000 · EF1 · 28 events
- Tornadoes and Flash Flooding in Wisconsin, July 27, 2009$177,000 · EF1 · 14 events
- Flash Flooding and Hail in North Carolina, July 27, 20091 injured · $60,000 · 1.75 in hail · 27 events
- Flash Flood and Hail in Iowa, July 27 to 28, 2009$250,000 · 0.75 in hail · 2 events
- Hail and Damaging Winds in South Carolina, July 27, 2009$200,000 · 1 in hail · 6 events
- Hail in Kansas, July 27, 2009$225,000 · 1.75 in hail · 3 events
- Lightning Strike in Colorado, July 27, 2009$200,000 · 1 event
- Damaging Winds in Connecticut, July 27, 2009$76,000 · 50 kt wind · 5 events
- Flash Flood and Hail in North Carolina, July 27, 2009$50,000 · 1 in hail · 8 events
- Damaging Winds in New Hampshire, July 27, 2009$65,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 187294, 187293, 187299, 187291, 187296, 187301, 187298.